MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572330
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation on january 25, 2023, that an epic biliary endoscopic stent was to be implanted in the mid-common bile duct to treat an approximately 3-5 cm hilar cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with a biliary self-expanding metal stent (sems) implantation procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the epic biliary stent was unable to deploy even after completely pulling back the handle and clicking the thumb wheel.The epic biliary stent was removed partially deployed on the delivery system, and the procedure was completed with another device.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h10: the epic biliary endoscopic stent and delivery system were received for analysis.The stent was returned partially deployed by approximately 30 mm on the delivery system.Visual and tactile inspection identified the inner sheath was kinked at the distal tip bond.Functional examination revealed no problem with the release of the stent from the delivery system.No other issues were noted with the stent delivery system.Product analysis confirmed the reported event of stent partially deployed.The investigation concluded that partial stent deployment was not a new failure type and that the risk was anticipated.The patient's tortuous anatomy could have potentially contributed to the resistance encountered when attempting deployment of the stent, and the shaft kinking was most likely due to an interaction between the user and the device.However, the stent was fully deployed without issue during analysis suggesting that the event was not device related.Therefore, review and analysis of all available information indicated that the most probable cause is no problem detected.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.Block h11: block d4 (catalog number) has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that an epic biliary endoscopic stent was to be implanted in the mid-common bile duct to treat an approximately 3-5 cm hilar cholangiocarcinoma during an endoscopic retrograde cholangiopancreatography (ercp) with a biliary self-expanding metal stent (sems) implantation procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the epic biliary stent was unable to deploy even after completely pulling back the handle and clicking the thumb wheel.The epic biliary stent was removed partially deployed on the delivery system, and the procedure was completed with another device.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16358615
Report Number3005099803-2023-00710
Device Sequence Number6270349
Product Code FGE
UDI-Device Identifier08714729896951
UDI-Public08714729896951
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model NumberM00572330
Device Catalogue Number7233
Device Lot Number0028545650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight45 KG